MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).(b)(4).Investigation results.The returned accumax 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The piece measured 304.9 cm from the end of the connector to the distal tip.The exposed glass tip measured 2 mm and appeared degraded.Examination under magnification confirmed the pattern on the tip was consistent with normal degradation.Functional analysis revealed that there was no light from the sma connector, indicating a fracture within the fiber connector.No other problems with the device were noted.The reported event was not confirmed.The fibers are consumable and intended to degrade with use.Although the reported complaint was not confirmed, the fiber connector fracture likely resulted in difficulty using the fiber.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an accumax 200 laser fiber was used in a flexible ureteroscopic holmium laser lithotripsy procedure in the ureter performed on (b)(6) 2021.The laser unit used was a holmium laser console.Prior to procedure, it was found that the laser fiber was fractured and there was no laser energy.The procedure was completed with another accumax 200 laser fiber.There were no patient complications reported as a result of this event.Additional information: this event has been deemed reportable based on the investigation finding that the laser fiber was broken within the connector.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12594721
Report Number3005099803-2021-05201
Device Sequence Number4290516
Product Code GEX
UDI-Device Identifier08714729784586
UDI-Public08714729784586
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2022
Device Model NumberM0068404010
Device Catalogue Number840-401
Device Lot Number0000008770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight70